Alert archive / Indiana / Wind Chill Advisories in 2014

Wind Chill Advisory 5, NWS Northern Indiana

February 6, 201421 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan

NWS Northern Indiana issued this wind chill advisory at Feb 6, 2014, 3:07 PM EST for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It took effect at Feb 6, 2014, 8:00 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2014, 3:07 PM EST (20:07 UTC)
In effect from
Feb 6, 2014, 8:00 PM EST
Expired
Feb 7, 2014, 12:00 PM EST
In force
16 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WWUS43 KIWX 062007
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
307 PM EST THU FEB 6 2014

...BITTERLY COLD CONDITIONS TONIGHT AND FRIDAY MORNING...

.AN ARCTIC HIGH PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL MOVE 
EAST TO THE LOWER OHIO VALLEY TONIGHT CAUSING A BITTER COLD AIRMASS 
AND BRISK WINDS ACROSS OUR AREA. 

INZ003>005-008-012>018-020-022>027-032>034-MIZ077-078-070415-
/O.NEW.KIWX.WC.Y.0005.140207T0100Z-140207T1700Z/
LA PORTE-ST. JOSEPH IN-ELKHART-NOBLE-STARKE-PULASKI-MARSHALL-
FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...KENDALLVILLE...LIGONIER...ALBION...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS
307 PM EST THU FEB 6 2014 /207 PM CST THU FEB 6 2014/

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM EST /7 PM CST/ THIS
EVENING TO NOON EST /11 AM CST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM EST /7 PM CST/
THIS EVENING TO NOON EST /11 AM CST/ FRIDAY. 

HAZARDOUS WEATHER...

 * FALLING TEMPERATURES THIS EVENING COMBINED WITH CONTINUED BRISK
   WINDS WILL CAUSE WIND CHILLS TO FALL TO THE 15 BELOW TO 25
   BELOW RANGE TONIGHT... AND REMAIN THERE THROUGH FRIDAY MORNING.

IMPACTS...

 * WIND CHILLS THIS LOW CAN RESULT IN FROSTBITE TO EXPOSED SKIN
   IN AS LITTLE AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

INZ006-007-009-MIZ079>081-OHZ001-002-004-005-015-016-024-025-
070415-
/O.NEW.KIWX.WC.Y.0005.140207T0500Z-140207T1700Z/
LAGRANGE-STEUBEN-DE KALB-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...
ANGOLA...FREMONT...AUBURN...GARRETT...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER...WAUSEON...
ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...
MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...
DELPHOS...OHIO CITY...LIMA...SPENCERVILLE...BLUFFTON
307 PM EST THU FEB 6 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON EST FRIDAY. 

HAZARDOUS WEATHER...

 * FALLING TEMPERATURES AND CONTINUED BRISK WINDS WILL CAUSE WIND
   CHILLS TO FALL INTO THE 15 BELOW TO 25 BELOW RANGE LATE TONIGHT...
   AND REMAIN THERE THROUGH FRIDAY MORNING. 

IMPACTS...

 * WIND CHILLS THIS LOW CAN RESULT IN FROSTBITE TO EXPOSED SKIN
   IN AS LITTLE AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
4 follow-up statements
524 
WWUS43 KIWX 070218
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
918 PM EST THU FEB 6 2014

...BITTERLY COLD CONDITIONS TONIGHT AND FRIDAY MORNING...

.AN ARCTIC HIGH PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL MOVE
EAST TO THE LOWER OHIO VALLEY TONIGHT CAUSING A BITTER COLD
AIRMASS ACROSS OUR AREA.

INZ006-007-009-MIZ079>081-OHZ001-002-004-005-015-016-024-025-
071030-
/O.EXT.KIWX.WC.Y.0005.140207T0218Z-140207T1700Z/
LAGRANGE-STEUBEN-DE KALB-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...
ANGOLA...FREMONT...AUBURN...GARRETT...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER...WAUSEON...
ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...
MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...
DELPHOS...OHIO CITY...LIMA...SPENCERVILLE...BLUFFTON
918 PM EST THU FEB 6 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON EST FRIDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON EST FRIDAY. 

HAZARDOUS WEATHER...

 * FALLING TEMPERATURES AND CONTINUED WINDS OF 5 TO 15 MPH WILL
   CAUSE WIND CHILLS TO FALL INTO THE 15 BELOW TO 25 BELOW RANGE
   TONIGHT...AND REMAIN THERE THROUGH FRIDAY MORNING.

IMPACTS...

 * WIND CHILLS THIS LOW CAN RESULT IN FROSTBITE TO EXPOSED SKIN 
   IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

INZ003>005-008-012>018-020-022>027-032>034-MIZ077-078-071030-
/O.CON.KIWX.WC.Y.0005.000000T0000Z-140207T1700Z/
LA PORTE-ST. JOSEPH IN-ELKHART-NOBLE-STARKE-PULASKI-MARSHALL-
FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...KENDALLVILLE...LIGONIER...ALBION...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS
918 PM EST THU FEB 6 2014 /818 PM CST THU FEB 6 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM
CST/ FRIDAY...

HAZARDOUS WEATHER...

 * FALLING TEMPERATURES THIS EVENING COMBINED WITH CONTINUED WINDS
   OF 5 TO 15 MPH WILL CAUSE WIND CHILLS TO FALL TO THE 15 BELOW
   TO 25 BELOW RANGE TONIGHT... AND REMAIN THERE THROUGH FRIDAY
   MORNING.

IMPACTS...

 * WIND CHILLS THIS LOW CAN RESULT IN FROSTBITE TO EXPOSED SKIN 
   IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
210 
WWUS43 KIWX 070845
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
345 AM EST FRI FEB 7 2014

...BITTERLY COLD CONDITIONS TO PERSIST THROUGH THIS MORNING WITH
SOME IMPROVEMENT THIS AFTERNOON...

.AN ARCTIC HIGH PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL MOVE
EAST TO THE LOWER OHIO VALLEY OVER THE NEXT 24 HOURS ALLOWING FOR
BITTERLY COLD AIR TO PERSIST THROUGH FRIDAY. 

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-071645-
/O.CON.KIWX.WC.Y.0005.000000T0000Z-140207T1700Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
345 AM EST FRI FEB 7 2014 /245 AM CST FRI FEB 7 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM
CST/ TODAY...

HAZARDOUS WEATHER...

 * TEMPERATURES OF 5 TO 10 DEGREES BELOW ZERO COMBINED WITH WINDS
   OF 5 TO 15 MPH WILL KEEP WIND CHILL VALUES IN THE 15 BELOW TO
   25 BELOW ZERO RANGE THROUGH NOON TODAY. TEMPERATURES WILL CLIMB
   ABOVE ZERO THIS AFTERNOON...HOWEVER WIND CHILLS WILL REMAIN ZERO
   TO 10 BELOW. 

IMPACTS...

 * WIND CHILLS THIS LOW CAN RESULT IN FROSTBITE TO EXPOSED SKIN 
   IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND PERSISTENT WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
007 
WWUS43 KIWX 071403
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
903 AM EST FRI FEB 7 2014

...BITTERLY COLD CONDITIONS TO PERSIST THROUGH MIDDAY WITH SOME
IMPROVEMENT THIS AFTERNOON...

.AN ARCTIC HIGH PRESSURE SYSTEM OVER THE LOWER OHIO VALLEY WILL
MOVE SLOWLY EAST OVER THE NEXT 24 HOURS. THE COLDEST TEMPERATURES
AND WIND CHILLS ASSOCIATED WITH THIS HIGH FOR OUR AREA WILL BE
THIS MORNING... BUT IT WILL REMAIN VERY COLD THIS AFTERNOON AND
TONIGHT.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-071700-
/O.CON.KIWX.WC.Y.0005.000000T0000Z-140207T1700Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
903 AM EST FRI FEB 7 2014 /803 AM CST FRI FEB 7 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM
CST/ TODAY...

HAZARDOUS WEATHER...

 * TEMPERATURES IN THE ZERO TO 10 BELOW ZERO RANGE THIS MORNING
   COMBINED WITH WINDS OF 5 TO 15 MPH WILL RESULT IN WIND CHILL
   VALUES GENERALLY IN THE 15 BELOW TO 25 BELOW ZERO RANGE THROUGH
   NOON TODAY. TEMPERATURES WILL CLIMB ABOVE ZERO THIS
   AFTERNOON...HOWEVER WIND CHILLS WILL REMAIN IN THE 5 BELOW TO
   15 BELOW ZERO RANGE.

IMPACTS...

 * WIND CHILLS THIS LOW CAN RESULT IN FROSTBITE TO EXPOSED SKIN IN
   LESS THAN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND PERSISTENT
WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT
IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$
054 
WWUS43 KIWX 071700
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1200 PM EST FRI FEB 7 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-071800-
/O.EXP.KIWX.WC.Y.0005.000000T0000Z-140207T1700Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
1200 PM EST FRI FEB 7 2014 /1100 AM CST FRI FEB 7 2014/

...WIND CHILL ADVISORY WILL EXPIRE AT NOON EST /11 AM CST/
TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON EST /11 AM CST/
TODAY. 

HAZARDOUS WEATHER...

 * WIND CHILLS ACROSS THE AREA HAD RISEN ABOVE 15 BELOW ZERO LATE
   THIS MORNING... THUS THE WIND CHILL ADVISORY WILL BE ALLOWED
   TO EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * VISIT WEATHER.GOV/IWX FOR MORE INFORMATION.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 11:58 AM EST, 3 hours 9 minutes earlier.

Area forecast discussion, Feb 6, 11:58 AM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1158 AM EST THU FEB 6 2014

.SYNOPSIS...
ISSUED AT 1052 AM EST THU FEB 6 2014

VERY COLD AIR WILL CONTINUE TO SPREAD OVER THE REGION TODAY. ONLY
A FEW LIGHTS SNOW SHOWERS ARE EXPECTED THIS AFTERNOON...MAINLY
ACROSS THE EASTERN HALF OF THE FORECAST AREA AS WELL AS NEAR LAKE
MICHIGAN. OTHERWISE...TEMPERATURES WILL REMAIN NEARLY 20 DEGREES
BELOW NORMAL TODAY AND FRIDAY WITH HIGHS ONLY 5 TO AROUND 15 DEGREES.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 428 AM EST THU FEB 6 2014

VERY COLD AIR WAS CONTINUING TO SPREAD ACROSS THE FORECAST AREA FROM
THE WEST. A WEAK UPPER LEVEL SYSTEM WAS MOVING ACROSS THE WESTERN
GREAT LAKES REGION...ACCOMPANIED BY VERY LIGHT SNOW IN AN AREA OF
WEAK LIFT. LAKE EFFECT SNOW SHOWERS SHOULD REMAIN LIGHT GIVEN A
LIMITED FETCH ACROSS THE LAKE...IN ADDITION TO INCREASING ICE
COVERAGE OVER SOUTHERN LAKE MICHIGAN. KEPT SNOWFALL TO MAINLY FAR SW
LOWER MICHIGAN UNDER AN INCH. WENT A LITTLE MORE OPTIMIST WITH CLOUD
COVER TODAY AND TONIGHT GIVEN THE COLD BUT DRY AIR SPREADING INTO
THE AREA AND CLEARING SKIES JUST UPSTREAM. KEPT THE WIND CHILL
ADVISORY GOING THROUGH THIS MORNING INTO EARLY AFTERNOON FOR WIND
CHILLS BETWEEN -15 AND -20. HELD OFF WITH A WIND CHILL ADVISORY FOR
TONIGHT GIVEN THE ONGOING ADVISORY IN EFFECT...BUT WIND CHILL
TEMPERATURES SHOULD DIP TO BETWEEN -15 AND -20 OVERNIGHT. CONCERN
FOR LOWS TO REALLY DROP TONIGHT GIVEN PARTIAL CLEARING OVERNIGHT
WITH DEEP SNOW COVER...AND A VERY COLD AIRMASS OVER THE AREA.
FAVORED THE COLDER ECMWF/NAM WITH LOWS TONIGHT GIVEN A MODEL WARM
BIAS IN THIS TYPE OF PATTERN.

&&

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 428 AM EST THU FEB 6 2014

EASTERN PACIFIC RIDGE IN PROCESS OF BREAKING DOWN AND THIS TREND
WILL CONTINUE WITH SPLIT FLOW OVER THE CONUS DURING THE LONG TERM
PERIOD. FEW CHANGES TO LONG TERM PERIOD ONCE AGAIN WITH NUMEROUS
SHEARED WAVES AND PACIFIC MOISTURE PROVIDING A FEW CHANCES AT LIGHT
SNOW WITH TEMPERATURES REMAINING WELL BELOW NORMAL.

FRIDAY BEGINS QUITE COLD WITH HIGH PRESSURE DRIFTING ACROSS THE
AREA. HIGHS ONLY EXPECTED TO REACH AROUND 10F AFTER A VERY COLD
START. SERIES OF SHEARED WAVES IN SPLIT FLOW TO MOVE THROUGH THE
REGION SATURDAY INTO SUNDAY. MODELS OBVIOUSLY HAVE DIFFERENCES GIVEN
WEAK AND SUBTLE NATURE TO THESE FAST MOVING SHORT WAVES AND LIMITED
MOISTURE. TRENDED POPS TOWARD HIGH CHANCE WITH BEST WINDOW FOR LIGHT
SNOW ACCUMULATIONS UP TO A COUPLE INCHES BETWEEN SAT AFTERNOON AND
SUNDAY MORNING. LIGHT LAKE EFFECT SNOW SHOWERS POSSIBLE AGAIN SUNDAY
INTO SUNDAY NIGHT BUT CONDITIONS NOT LOOKING FAVORABLE FOR MUCH
ACCUMULATION.

BROAD AREA OF HIGH PRESSURE MOVES IN ONCE AGAIN PROVIDING CONDITIONS
FAVORABLE FOR VERY COLD MINS SUNDAY NIGHT AND AGAIN MONDAY NIGHT.
ESTABLISHED DEEP SNOW PACK AND REINFORCED COLD AIR BEHIND NORTHERN
STREAM SHORT WAVES WILL PROVIDE CONDITIONS FOR LOWS WELL BELOW ZERO
AGAIN DURING THIS PERIOD.

MODEL DIFFERENCES CONTINUE MID WEEK WITH STORM SYSTEM JUST TO OUR
SOUTH. A FEW MODELS HAVE THIS SYSTEM CLIPPING FAR SOUTH WITH QPF BUT
GIVEN UNCERTAINTY AND STRENGTH OF ARCTIC HIGH OPTED TO KEEP LATER
PERIODS DRY WITH AN EXPECTED SUPPRESSED SYSTEM.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1150 AM EST THU FEB 6 2014

TROF MOVG ACROSS NRN INDIANA LATE THIS MORNING ACCOMPANIED BY SCT
-SHSN WHICH SHOULD CONT TO IMPACT FWA WITH MVFR CONDITIONS FOR THE
NEXT 1-2HRS. SKIES BEHIND THIS TROF WERE MAINLY CLR. SCT CU/STRATO CU MAY
REFORM THIS AFTN AND INTO TONIGHT AT FWA... WHILE SBN SHOULD HAVE
SCT-BKN MVFR STRATO CU FROM WLY FLOW LAKE EFFECT CLOUD PLUME
MAINLY CONFINED TO LWR MI. A WK SHRTWV WILL MOVE ACROSS THE AREA
LATE TONIGHT AND FRI MORNING CAUSING SOME ALTO CU. SW-W WINDS
AROUND 10KT WILL CONT THROUGH THE PERIOD AS SFC HIGH PRESSURE
OVER THE CENTRAL PLAINS MOVES EAST TO THE OH VALLEY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND CHILL ADVISORY UNTIL 2 PM EST /1 PM CST/ THIS AFTERNOON FOR
     INZ003-012>016-020-022>025-032.

MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...KG
SHORT TERM...SKIPPER
LONG TERM...LASHLEY
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Feb 6, 4:40 AM EST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
440 AM EST THU FEB 6 2014

INZ003-012>016-020-022>025-032-070945-
LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-GRANT-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...MARION
440 AM EST THU FEB 6 2014 /340 AM CST THU FEB 6 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT THROUGH EARLY AFTERNOON FOR
WIND CHILL TEMPERATURES AROUND 15 DEGREES BELOW ZERO.

WIND CHILLS WILL LIKELY DROP TO BETWEEN 10 BELOW AND 20 BELOW
ZERO AGAIN TONIGHT WHILE ACTUAL AIR TEMPERATURES DROP TO BETWEEN 5
BELOW AND 10 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND CHILL TEMPERATURES AROUND 15 BELOW ZERO ARE POSSIBLE THROUGH
FRIDAY MORNING.

THERE IS A CHANCE FOR LIGHT SNOW SATURDAY AFTERNOON INTO SUNDAY
MORNING. LIGHT ACCUMULATIONS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>009-017-018-026-027-033-034-MIZ077>081-OHZ001-002-004-005-015-
016-024-025-070945-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-
ALLEN IN-WELLS-ADAMS-BLACKFORD-JAY-BERRIEN-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
BLUFFTON...OSSIAN...DECATUR...BERNE...HARTFORD CITY...MONTPELIER...
PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
440 AM EST THU FEB 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WIND CHILL TEMPERATURES BETWEEN ZERO AND 10 BELOW ZERO CAN BE
EXPECTED TODAY. WIND CHILLS ARE EXPECTED TO DROP TO AROUND 15
BELOW ZERO TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND CHILL TEMPERATURES AROUND 15 DEGREES BELOW ZERO WILL CONTINUE
THROUGH FRIDAY MORNING.

THERE IS A CHANCE FOR LIGHT SNOW SATURDAY AFTERNOON INTO SUNDAY
MORNING. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-070945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
440 AM EST THU FEB 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE NEARSHORE MARINE FORECAST ISSUED BY NWS NORTHERN INDIANA
HAS BEEN DISCONTINUED DUE TO SIGNIFICANT ICE COVERAGE IN THE
NEARSHORE WATERS. THEREFORE NO HAZARDS FOR SMALL CRAFT WILL BE
MENTIONED HERE UNTIL THE NEARSHORE FORECAST RETURNS AT SOME POINT
LATE THIS WINTER OR SPRING WHEN OPEN WATER RETURNS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Wind Chill Advisories in Indiana, 2014Wind Chill Advisories in Ohio, 2014Wind Chill Advisories in Michigan, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.